MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/SHERLOCK 3CG (TPS) STYLET 5F BASIC TRAY W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/SHERLOCK 3CG (TPS) STYLET 5F BASIC TRAY W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that after access during a picc procedure, nurse felt resistance when advancing the guidewire into the patient¿s vessel.The nurse withdrew the guidewire and left access needle in place and reassessed vessel.After vessel assessment, nurse reinserted guidewire into patient¿s vessel and continued to feel resistance and withdrew again.About 2 cm of the tip of the guidewire was dislodged into the patient¿s anatomy.When evaluating guidewire after attempted insertion, nurse noticed the tip of the guide wire unraveled.No other information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of damaged guidewire was confirmed.The product returned for evaluation was one guidewire.The investigation findings are consistent with damage caused by retraction of the guidewire against the bevel of the introducer needle.The returned product sample was evaluated and the guidewire was confirmed to be broken which allowed the outer coil wire to become unraveled.Microscopic examination of the fracture sites revealed the following: narrowing of the wire cross-section near the fracture site, which is a characteristic feature of a strong pull on the wire.The weld tip of the wire was missing and could not be accounted for during the evaluation.Normal movement of the guidewire is away from the sharpened bevel and will not damage the wire.If the guidewire direction is reversed, the guidewire is then pulled against the sharpened edge of the needle bevel and can cause shearing damage of the wire and/or cause the wire to become stuck within the needle.An examination of the wire structure revealed no potential damage/defect related to manufacture of the product.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported by customer that after access during a picc procedure, nurse felt resistance when advancing the guidewire into the patient¿s vessel.The nurse withdrew the guidewire and left access needle in place and reassessed vessel.After vessel assessment, nurse reinserted guidewire into patient¿s vessel and continued to feel resistance and withdrew again.About 2 cm of the tip of the guidewire was dislodged into the patient¿s anatomy.When evaluating guidewire after attempted insertion, nurse noticed the tip of the guide wire unraveled.No other information provided.Additional information received: nurse was advised to remove guidewire and needle as a unit when guidewire needs to be removed from patient per ifu.

Brand Name
POWERPICC CATHETER W/SHERLOCK 3CG (TPS) STYLET 5F BASIC TRAY W/MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
suedabba mahboobi
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17547048
Report Number3006260740-2023-03524
Device Sequence Number15122425
Product Code LJS
UDI-Device Identifier00801741034589
UDI-Public(01)00801741034589
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number1275118
Device Lot NumberREHP0856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown